Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 138, NWS Indianapolis, IN

December 23, 201511 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Dec 23, 2015, 3:57 PM EST for 11 counties in Indiana. It was in force for 33 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2015, 3:57 PM EST (20:57 UTC)
Expired
Dec 23, 2015, 4:30 PM EST
In force
33 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Bartholomew County, IN, Decatur County, IN, Delaware County, IN, Hamilton County, IN, Hancock County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Madison County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 68 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 4:12 PM ESTTSTM WND DMG10 N Greensburg, INBUILDINGS DAMAGED
Dec 23, 4:12 PM ESTTSTM WND DMGFortville, INSEMI BLOWN OVER
Dec 23, 4:15 PM ESTTSTM WND DMGRushville, INPOWER LINES DOWN. NO POWER FOR 30 MINUTES.
Dec 23, 4:20 PM ESTTSTM WND DMGAnderson, INTREES DOWN WITH GUSTS ESTIMATED AT 60MPH
Dec 23, 4:20 PM ESTTSTM WND DMGRushville, INHOUSES DAMAGED... TREES DOWN AND POWER OUTAGES IN RUSHVILLE
Dec 23, 4:26 PM ESTTSTM WND DMG5 N Rushville, INPOLE BARN DESTROYED
Dec 23, 4:29 PM ESTTSTM WND DMGChesterfield, INPOWER POLES DOWN
Dec 23, 4:30 PM ESTTSTM WND GST 64Straughn, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 1:28 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WUUS53 KIND 232057
SVRIND
INC005-031-035-057-059-065-071-079-095-139-145-232130-
/O.NEW.KIND.SV.W.0138.151223T2057Z-151223T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 PM EST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MADISON COUNTY IN CENTRAL INDIANA...
  BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  HENRY COUNTY IN EAST CENTRAL INDIANA...
  RUSH COUNTY IN CENTRAL INDIANA...
  HANCOCK COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
  DECATUR COUNTY IN CENTRAL INDIANA...
  SOUTHWESTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  SHELBY COUNTY IN CENTRAL INDIANA...
  EASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
  JENNINGS COUNTY IN SOUTHEASTERN INDIANA...

* UNTIL 430 PM EST

* AT 357 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR NOBLESVILLE TO NEAR SHELBYVILLE TO NEAR
  COLUMBUS TO 7 MILES SOUTHEAST OF BROWNSTOWN...MOVING EAST AT 65
  MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ANDERSON...COLUMBUS...SHELBYVILLE...SEYMOUR...FISHERS...
  NOBLESVILLE...LAWRENCE...GREENFIELD...NEW CASTLE...GREENSBURG...
  NORTH VERNON...RUSHVILLE...VERNON...GLENWOOD...ADAMS...YORKTOWN...
  CUMBERLAND...MCCORDSVILLE...PENDLETON AND FORTVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 62.
 INTERSTATE 69 BETWEEN MILE MARKERS 205 AND 241.
 INTERSTATE 70 BETWEEN MILE MARKERS 95 AND 128.
 INTERSTATE 74 BETWEEN MILE MARKERS 102 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTHEASTERN
INDIANA.

LAT...LON 3875 8590 3876 8604 3922 8593 3953 8591
      3975 8595 3993 8594 3993 8601 4003 8604
      4024 8553 3979 8527 3979 8530 3927 8530
      3920 8544 3891 8545 3891 8554 3885 8561
      3882 8561 3882 8576 3876 8583 3874 8590
TIME...MOT...LOC 2057Z 248DEG 54KT 4004 8599 3957 8580 3926 8582 3882
8593

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

50
1 follow-up statement
498 
WWUS53 KIND 232119
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
419 PM EST WED DEC 23 2015

INC005-057-071-145-232129-
/O.CAN.KIND.SV.W.0138.000000T0000Z-151223T2130Z/
BARTHOLOMEW IN-HAMILTON IN-SHELBY IN-JACKSON IN-
419 PM EST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR BARTHOLOMEW...SOUTHEASTERN
HAMILTON...SHELBY AND EASTERN JACKSON COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTHEASTERN
INDIANA.

LAT...LON 3912 8565 3939 8555 3965 8560 4011 8583
      4024 8553 3979 8527 3979 8530 3927 8530
      3920 8544 3891 8545 3891 8554 3885 8561
      3882 8561 3882 8576 3879 8580
TIME...MOT...LOC 2119Z 248DEG 54KT 4015 8564 3968 8545 3937 8547 3893
8558

$$

INC031-035-059-065-079-095-139-232130-
/O.CON.KIND.SV.W.0138.000000T0000Z-151223T2130Z/
MADISON IN-HENRY IN-RUSH IN-HANCOCK IN-DECATUR IN-DELAWARE IN-
JENNINGS IN-
419 PM EST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR SOUTHERN MADISON...HENRY...RUSH...EASTERN HANCOCK...DECATUR...
SOUTHWESTERN DELAWARE AND JENNINGS COUNTIES...

AT 419 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ANDERSON TO NEAR RUSHVILLE TO NEAR GREENSBURG TO
NEAR VERNON...MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ANDERSON...NEW CASTLE...GREENSBURG...NORTH VERNON...RUSHVILLE...
VERNON...GLENWOOD...YORKTOWN...PENDLETON...CHESTERFIELD...
KNIGHTSTOWN...EDGEWOOD...DALEVILLE...WESTPORT...CARTHAGE...
SPICELAND...SHIRLEY...MARKLEVILLE...KENNARD AND WILKINSON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 69 BETWEEN MILE MARKERS 219 AND 241.
 INTERSTATE 70 BETWEEN MILE MARKERS 109 AND 128.
 INTERSTATE 74 BETWEEN MILE MARKERS 129 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTHEASTERN
INDIANA.

LAT...LON 3912 8565 3939 8555 3965 8560 4011 8583
      4024 8553 3979 8527 3979 8530 3927 8530
      3920 8544 3891 8545 3891 8554 3885 8561
      3882 8561 3882 8576 3879 8580
TIME...MOT...LOC 2119Z 248DEG 54KT 4015 8564 3968 8545 3937 8547 3893
8558

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 2:38 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Dec 23, 2:38 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
238 PM EST WED DEC 23 2015

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 208 PM EST WED DEC 23 2015

A STRONG LOW PRESSURE SYSTEM OVER MISSOURI WILL PUSH NORTHEAST
TOWARD THE GREAT LAKES TONIGHT AND SWEEP SHOWERS AND PERHAPS A
THUNDERSTORM ACROSS CENTRAL INDIANA AS A COLD FRONT PUSH ACROSS
THE STATE.

WEAK HIGH PRESSURE IS EXPECTED TO ARRIVE IN CENTRAL INDIANA IN
THE WAKE OF THE FRONT...RESULTING IN DRY AND MILD WEATHER ON
CHRISTMAS.

ON FRIDAY NIGHT AND SATURDAY...A WARM FRONT IS EXPECTED TO PUSH
NORTH INTO SOUTHERN INDIANA. THIS ALONG WITH LOW PRESSURE
DEVELOPING IN THE SOUTHERN PLAINS WILL RESULT IN WET WEATHER THIS
WEEKEND...PERHAPS WITH SOME HEAVY RAINS. THE ACTIVE AND WET
WEATHER IS EXPECTED TO CONTINUE INTO NEXT WEEK AS THE WARM FRONT
STALLS AND LOW PRESSURE OVER THE SOUTHERN PLAINS SLOWLY PUSHES
TOWARD THE OHIO VALLEY.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 208 PM EST WED DEC 23 2015

SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS STRONG LOW PRESSURE IN
PLACE ACROSS NORTHERN MISSOURI. A WARM FRONT WAS FOUND ACROSS
NORTHERN ILLINOIS AND SOUTHERN MICHIGAN AS INDIANA WAS WITHING THE
WARM SECTOR WITH SOUTH TO SOUTHEAST SURFACE WINDS. DEW POINT TEMPS
WERE IN THE VERY MOIST 60S ALONG WITH TEMPS IN THE 60S AS WELL.
RADAR SHOWS A BAND OF THUNDERSTORMS OVER PADUCAH/S
AREA...PROGRESSING NORTHEAST WITHIN THE FLOW. AN INITIAL WAVE OF
SHOWERS NEAR THE WABASH RIVER WAS ALSO PUSHING NORTHEAST...BUT
BECOMING LESS ORGANIZED AS IT PROGRESSED.

MAIN FORECAST CHALLENGE WILL BE POPS. RAPID REFRESH PROGRESSES THE
SECOND WAVE OF SHOWERS AND STORMS ACROSS CENTRAL INDIANA DURING
THE 20Z-02Z TIME FRAME. RADAR MOSAICS SHOW LITTLE IN THE WAKE OF
THE WAVE...WITH DRY AIR INTRUDING INTO THE SYSTEM ACROSS WESTERN
MISSOURI AND WESTERN ARKANSAS WHERE DEW POINTS FALL INTO THE 30S.
MODELS SUGGEST BEST FORCING MOVES THROUGH AROUND 00Z ACROSS THE
FORECAST AREA ASSOCIATED WITH THE SHORT WAVE ALOFT. FORECAST
SOUNDINGS SHOW A VERY SATURATED COLUMN ACROSS THE AREA NEAR
00Z...WITH GOOD SUBSIDENCE AND DRYING PRESENT BY 06Z. THUS WILL
FOCUS CATEGORICAL POPS AS THE BEST FORCING MOVES THROUGH THE
AREA...BETWEEN 20Z AND 03Z...AND TREND LOWER FROM THERE. SEVERE
THREAT THIS AFTERNOON AND EARLY EVENING CANNOT BE RULED OUT AS
FAVORABLE SHEAR CONDITIONS CONTINUE TO EXISTS...HOWEVER CAPE AND
INSTABILITY APPEAR LIMITED...PARTICULARLY AS THE AFTERNOON
PROGRESSES.

AS FOR TEMPS WILL STICK CLOSE TO A BLEND AS COLDER AIR IS EXPECTED
TO ARRIVE IN THE WAKE OF THE COLD FRONT BUT PRESSURE GRADIENT IS
EXPECTED TO CONTINUE MIXING.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...

ISSUED AT 208 PM EST WED DEC 23 2015

THIS PERIOD LOOKS TO BE DEFINED BY TWO WEATHER FEATURES. DRY
WEATHER INITIALLY FOLLOWED BY VERY WET WEATHER BEGINNING ON
FRIDAY NIGHT AND SATURDAY. THUS THE FOCUS WILL BE ON TEMPS
INITIALLY FOLLOWED BY POPS.

GFS AND NAM SUGGEST WEAK SURFACE HIGH PRESSURE SLOWLY PUSHING
ACROSS INDIANA AND THE SOUTHERN GREAT LAKES. FORECAST SOUNDINGS
THROUGH CHRISTMAS DAY SHOW A DRY SOUNDING AS SOUTHWEST FLOW ALOFT
PERSISTS. LITTLE IN THE WAY OF UPPER SUPPORT AVAILABLE. HOWEVER A
MODERATE BAROCLINIC ZONE APPEARS TO REMAIN IN PLACE ACROSS THE
AREA THROUGH CHRISTMAS. THUS WILL EXPECTED MAINLY SOME HIGH
PASSING CLOUDS AMID THE QUICK SOUTHWEST FLOW ALOFT...AND USE A
BLEND ON TEMPS...WHICH WILL REMAIN WELL ABOVE NORMAL THROUGH
CHRISTMAS.

ON SATURDAY NIGHT AS SURFACE HIGH PRESSURE DRIFTS EAST TO WESTERN
NEW YORK..NORTHEASTERLY SURFACE FLOW DEVELOPS AS A WARM FRONT
APPROACHES FROM THE SOUTH. THIS RESULTS IN STRENGTHENING OF THE
BAROCLINC ZONE ACROSS INDIANA...STRENGTHENING THE WARM FRONTAL
BOUNDARY. FORECAST SOUNDINGS ON SATURDAY NIGHT SHOW GOOD
SATURATION BY 06Z SAT IN THE LOWER LEVELS AMID STRONG WARM AIR
ADVECTION AND OVERRUNNING. BY 18Z SAT FORECAST SOUNDINGS SHOW
DEEP SATURATION THROUGH THE COLUMN AS THE WARM FRONT ACROSS
INDIANA IS EXPECTED TO AMPLIFY. FORECAST SOUNDINGS SOAR TO 1.50
WHICH IS PRETTY HIGH FOR THIS TIME OF THE YEAR. LITTLE FORCING
APPEARS IN PLACE ALOFT...HOWEVER THE 300K GFS ISENTROPIC SURFACE
SHOW VERY STRONG UPGLIDE...WITH SPECIFIC HUMIDITIES IN THE RANGE
OF 6-8 G/KG...AGAIN...VERY HIGH FOR THIS TIME OF YEAR. THUS WILL
TREND POPS ON FRIDAY NIGHT AND SATURDAY HIGHER THAN MAVMOS...WITH
CATEGORICAL ON SATURDAY...MAYBE EVEN A HEAVY RAIN MENTION. GIVEN
OUR EXPECTED CLOUDS AND RAIN WILL TREND LOWS WARMER THAN MAVMOS
AND HIGHS COOLER. FLASH FLOOD GUIDANCE HAS 3 HOUR VALUES NEAR 2
INCHES AND 6 HOUR VALUES NEAR 3 INCHES. ALTHOUGH THESE SHORT TERM VALUES
ARE UNLIKELY TO BE REACHED IN THOSE TIME FRAMES...THEY MAY BE
REACHED OVER MUCH LONGER TIME FRAMES INTO NEXT WEEK. FLOODING
WILL BECOME MORE OF CONCERN AS THIS EVENT PLAYS OUT INTO NEXT
WEEK.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...

ISSUED AT 232 PM EST WED DEC 23 2015

MODELS CONTINUE TO SHOW A SURFACE TROUGH STRADDLED ACROSS INDIANA
AT THE START OF THIS PERIOD AS PULSES OF ENERGY EJECT FROM THE
DEEP WESTERN TROUGH. THE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT
A LARGE CHUNK OF ENERGY WILL LIFT AS A CLOSED SURFACE AND UPPER
LOW NORTHEAST NORTHEAST FROM MEXICO SATURDAY NIGHT TO THE GREAT
LAKES BY TUESDAY. THROUGHOUT THIS TIME FRAME SEVERAL ROUNDS OF
HEAVY RAIN WILL YIELD A MULTI DAY TOTAL OF 2 TO 5+ INCHES OF RAIN.
PER PREVIOUS DISCUSSION...MODEL PRECIPITABLE WATER VALUES WOULD BE
ANOMALOUSLY HIGH CLIMATOLOGICALLY SPEAKING...99TH PERCENTILE OR
GREATER... NEARING THE MAXIMUM EXPECTED VALUE FOR THE TIME OF
YEAR. IN ADDITION INSTABILITY INDICES SUGGEST AT LEAST A CHANCE OF
THUNDER ACROSS AT LEAST SOME PORTION OF CENTRAL INDIANA SATURDAY
THROUGH MONDAY. THE UPSHOT OF THIS SUGGESTS A STRONG POTENTIAL
FOR FLOODING. THE BIGGEST UNCERTAINTY AT THIS POINT IS WHERE THE
SURFACE BOUNDARY AND SUBSEQUENT HEAVIEST RAINFALL OCCURS AND THUS
WHICH RIVERS MAY SHOW GREATEST POTENTIAL FOR FLOOD.

TUESDAY AND WEDNESDAY...ONE MORE...BUT NOT THE LAST...PIECE OF
ENERGY EJECTS FROM THE WESTERN TROUGH APPROACHING INDIANA
WEDNESDAY. AT THE MOMENT THIS SHORT WAVE APPEARS DETACHED FROM
THE DEEP LAYERED MOISTURE ACROSS THE GULF STATES AND THUS LIKELY
ONLY TO BE A LIGHT PRECIPITATION PRODUCER.

HAVE CONTINUED WITH A BLEND OF MODELS SOLUTIONS FOR TEMPERATURES
WHICH WILL CONTINUE NEAR OR ABOVE NORMAL THROUGH THE FORECAST
PERIOD.

&&

.AVIATION /DISCUSSION FOR 231800Z TAFS/...

ISSUED AT 1151 AM EST WED DEC 23 2015

WINDS 19020G30KTS ON AVERAGE BECOME 24020G30KTS AFTER 240300Z WILL
BE ONE CONCERN. THUNDERSTORMS GUSTING TO NEAR 50 KTS AND ISOLATED
TORNADOES ALSO POSSIBLE THROUGH 232300Z.

DECKS WILL BE AT OR BELOW 3000 FT AND MAINLY BELOW 2000 FT UNTIL
COLD FRONT PASSES 03Z-05Z. VISIBILITY WILL BE P6SM. IFR DECKS AND
VISIBILITY WILL OCCUR DURING THUNDERSTORMS.

ALL THIS THE RESULT OF STRONG LOW PRESSURE TRACKING FROM EASTERN
KANSAS NORTHEAST TO THE UPPER GREAT LAKES DURING THE PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....TUCEK
AVIATION...TUCEK
Hazardous weather outlook, Dec 23, 4:43 AM EST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
443 AM EST WED DEC 23 2015

INZ021-028>031-035>049-051>057-060>065-067>072-240945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
443 AM EST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SEVERE THUNDERSTORMS.

HAZARDS: DAMAGING WINDS. LARGE HAIL. ISOLATED TORNADOES.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

TIMING: 2 TO 10 PM.

DISCUSSION: A STRONG STORM SYSTEM WILL PUSH A COLD FRONT ACROSS
CENTRAL INDIANA TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: MORE RAIN AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY
THROUGH MONDAY AND THE THREAT FOR RIVER FLOODING WILL INCREASE.

DISCUSSION: ANOTHER STRONG SYSTEM IS EXPECTED THIS WEEKEND.
HEAVY RAIN FROM RECENT SYSTEMS...AND LATER ONES MAY LEAD TO
FLOODING. CENTRAL INDIANA WILL FINISH OUT THE YEAR IN A WARM AND
ACTIVE WEATHER PATTERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

In the hours before

Local storm report, Dec 23, 3:13 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
313 PM EST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     5 E JASONVILLE          39.16N  87.11W
12/23/2015                   GREENE             IN   LAW ENFORCEMENT

            TREES DOWN NEAR SR59 AND 100W

&&

ELB
Local storm report, Dec 23, 3:14 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
314 PM EST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     9 SSE GREENCASTLE       39.52N  86.78W
12/23/2015                   PUTNAM             IN   EMERGENCY MNGR

            SEMI TRAILER BLOWN OFF US231 AT I-70. ONE INJURED.

&&

DRT
Local storm report, Dec 23, 3:23 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 PM EST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND GST     BEDFORD                 38.86N  86.49W
12/23/2015  E50 MPH          LAWRENCE           IN   PUBLIC

&&

ELB
Local storm report, Dec 23, 3:41 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
341 PM EST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     TSTM WND DMG     BICKNELL                38.78N  87.31W
12/23/2015                   KNOX               IN   EMERGENCY MNGR

            TREE DOWN ACROSS POWER LINE BETWEEN 9TH AND 10TH ON
            VIGO STREET

&&

ELB
Local storm report, Dec 23, 3:48 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND GST     DANVILLE                39.76N  86.52W
12/23/2015  M61 MPH          HENDRICKS          IN   AMATEUR RADIO

            MEASURED ON THE WEST SIDE OF DANVILLE

&&

ELB
Local storm report, Dec 23, 3:53 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
353 PM EST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     1 S CLAYTON             39.67N  86.52W
12/23/2015                   HENDRICKS          IN   AMATEUR RADIO

            BARN DOOR BLEW IN NEAR US40 AND ZERO ROAD

&&

ELB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 12:25 PM ESTSpecial Weather StatementINDFountain, Parke, Tippecanoe, Vermillion, Vigo, Warren20 min
Dec 23, 12:47 PM ESTSevere Thunderstorm WarningINDFountain, Tippecanoe, Warren43 min
Dec 23, 12:53 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion52 min
Dec 23, 1:20 PM ESTSpecial Weather StatementINDHancock, Johnson, Marion40 min
Dec 23, 1:44 PM ESTSevere Thunderstorm WarningINDCarroll16 min
Dec 23, 1:57 PM ESTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Sullivan33 min
Dec 23, 2:12 PM ESTTornado WarningINDDaviess, Knox18 min
Dec 23, 2:27 PM ESTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Martin, Owen and 1 more33 min
Dec 23, 2:57 PM ESTSevere Thunderstorm WarningINDBrown, Clay, Daviess, Greene, Lawrence, Martin and 4 more33 min
Dec 23, 3:21 PM ESTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Hendricks, Marion39 min
Dec 23, 3:25 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Johnson, Lawrence, Monroe and 2 more35 min
Dec 23, 4:17 PM ESTSevere Thunderstorm WarningINDDelaware, Madison43 min
Dec 23, 4:26 PM ESTSevere Thunderstorm WarningINDDelaware, Henry, Randolph34 min
Dec 23, 5:33 PM ESTSevere Thunderstorm WarningINDDaviess, Martin27 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.